This is the start of my third day on penicillin for tonillitis. The pain is excruciating, just wondered roughly how long before the drugs do their work
9 Feb 2013
It will have started working but you may not notice your symptoms changing yet. The Penicillin will kill the infection but you will need to be taking an analgesic for the pain. It is important to finish the course. Hopefully within a couple of days you'll start feeling better.
9 Feb 2013
It helps to gargle with room temp. salt water. Every few hours. The gargling removes some of the plaque and gunk that coats the throat. Ice pops helped. Lots of sleep and it is contagious so best to read a good book and sleep as much as you can. Don't go to work.
My daughter got this a lot until she had her tonsils removed. She did it as an adult and the surgery becomes more risky the older one gets.
She used ibuprofen then two hours later Tylenol and continued this way until the pain left. It also helped control the fever.
Watch for a light red rash on the chest. Should it appear call your doctor right away. This is more serious and needs further treatment.
Hope you are better soon.
10 Feb 2013
Sounds like you have a severe case. I find that it takes about 6 days to feel relief from a severe infection. Then when I started feeling better, I felt better by leaps and bounds. How quickly you feel better actually depends on how strong the dosage is, your general health, and how severe the infection is. One question to ask--Are you getting worse?
- Penicillin Information for Consumers
- Penicillin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Penicillin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 7 Oct 2009
He is 10 years old and weighs about 120 lbs I took him to the er and he was diagnosed with pharyngitis/tonsillitis
1 answer • 2 Mar 2013
Hello I've been taking Wellbutrin xl for about a month now but I just just got tonsillitis so the doctor gave me penicillin. Is it alright if I ...
2 answers • 27 Dec 2013
... it usually lasts a few days, what could be the reason? i visited the doctor and they said that it's a build up of acid reflux , he gave me ...
1 answer • 6 Jun 2014